Alert archive / New York / Wind Advisories in 2006
Wind Advisory 6, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 14, 2006, 3:01 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Mar 15, 2006, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 3:01 AM EST (08:01 UTC)
- In effect from
- Mar 15, 2006, 7:00 AM EST
- Expired
- Mar 15, 2006, 10:36 PM EST
- In force
- 16 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 140801 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 301 AM EST TUE MAR 14 2006 .A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL CAUSE WINDS TO INCREASE ACROSS NEW YORK AND PENNSYLVANIA TODAY. THE STORM SYSTEM WILL MOVE VERY LITTLE THROUGH WEDNESDAY. THEREFORE WINDS ARE EXPECTED TO REMAIN GUSTY THROUGH THE NEXT 36 HOURS. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-142045- /O.NEW.KBGM.WI.Y.0006.060314T1400Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 301 AM EST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST WEDNESDAY. WINDS WILL INCREASE DURING THE MID MORNING HOURS TO AROUND 20 TO 25 MPH. GUSTS AS HIGH AS 45 MPH ARE EXPECTED DURING THE AFTERNOON. THE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE OVERNIGHT HOURS AND INTO THE LATE AFTERNOON WEDNESDAY. THE DURATION OF THIS WIND EVENT WILL INCREASE THE LIKELIHOOD FOR WEAKLY ROOTED TREES AND LARGE LIMBS TO BE DOWNED. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 49 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$ PADAVONA
7 follow-up statements
000 WWUS71 KBGM 141538 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1038 AM EST TUE MAR 14 2006 .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL REMAIN NEARLY STATIONARY THROUGH WEDNESDAY. AS A RESULT... STRONG WEST TO NORTHWEST WINDS CIRCULATING AROUND THE LOW WILL PERSIST ACROSS THE AREA THROUGH WEDNESDAY. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-142345- /O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1038 AM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. WEST TO NORTHWEST WINDS WILL AVERAGE 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 TO 50 MPH THIS AFTERNOON THROUGH WEDNESDAY. THE DURATION OF THIS WIND EVENT WILL INCREASE THE LIKELIHOOD FOR WEAKLY ROOTED TREES AND LARGE LIMBS TO BE DOWNED. A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$ MSE
000 WWUS71 KBGM 141953 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 253 PM EST TUE MAR 14 2006 .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL REMAIN NEARLY STATIONARY THROUGH WEDNESDAY. AS A RESULT... STRONG WEST TO NORTHWEST WINDS CIRCULATING AROUND THE LOW WILL PERSIST ACROSS THE AREA THROUGH WEDNESDAY. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150400- /O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 253 PM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. WEST TO NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 TO 50 MPH TONIGHT THROUGH WEDNESDAY. THE DURATION OF THIS WIND EVENT WILL INCREASE THE LIKELIHOOD FOR WEAKLY ROOTED TREES AND LARGE LIMBS TO BE DOWNED LATER TONIGHT AND WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$ MSE
000 WWUS71 KBGM 150322 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1022 PM EST TUE MAR 14 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151130- /O.EXT.KBGM.WI.Y.0006.060315T1200Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1022 PM EST TUE MAR 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY. WEST WINDS HAVE DIMINISHED SOME TONIGHT...AND ARE NOT EXPECTED TO GUST ABOVE 40 MPH AGAIN UNTIL AFTER SUNRISE WEDNESDAY. THE ADVISORY HAS THUS BEEN TEMPORARILY SUSPENDED UNTIL TOMORROW. WIND SPEEDS ARE FORECAST TO INCREASE DURING THE MORNING TO 15 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 TO 50 MPH THROUGH WEDNESDAY AFTERNOON. GUSTS OF THIS MAGNITUDE WILL LIKELY CAUSE SOME MORE MINOR DAMAGE TO WEAKLY ROOTED TREES OR LARGE TREE LIMBS. FALLING TREES MAY CONTRIBUTE TO POWER OUTAGES...OR OTHER STRUCTURAL DAMAGE AROUND THE REGION ON WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$ JAB
000 WWUS71 KBGM 150818 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 318 AM EST WED MAR 15 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151630- /O.CON.KBGM.WI.Y.0006.060315T1200Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 318 AM EST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. SUSTAINED WIND SPEEDS ARE FORECAST TO INCREASE THIS MORNING TO 15 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. GUSTS OF THIS MAGNITUDE MAY CAUSE MINOR DAMAGE TO WEAKLY ROOTED TREES OR LARGE TREE LIMBS. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$
000 WWUS71 KBGM 151531 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1031 AM EST WED MAR 15 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-152300- /O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1031 AM EST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SUSTAINED WIND SPEEDS ARE FORECAST TO INCREASE LATE THIS MORNING TO 15 TO 30 MPH, WITH OCCASIONAL GUSTS TO 45 MPH DURING THE AFTERNOON. GUSTS OF THIS MAGNITUDE MAY CAUSE MINOR DAMAGE TO WEAKLY ROOTED TREES OR LARGE TREE LIMBS. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$
000 WWUS71 KBGM 152304 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 604 PM EST WED MAR 15 2006 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044- 047-048-072-160015- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 604 PM EST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DECREASED THIS EVENING...TO BELOW THE NATIONAL WEATHER SERVICE WIND ADVISORY CRITERIA OF SUSTAINED WINDS OVER 30 MPH, OR WIND GUSTS OVER 45 MPH. EXPECT THE WINDS TO REMAIN BETWEEN 15 AND 25 MPH IN MOST PLACES WITH OCCASIONAL GUSTS TO 40 MPH FOR THE EARLY EVENING. THE WINDS WILL CONTINUE TO SUBSIDE FOR THE REMAINING EVENING HOURS. THEREFORE, THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NYZ046-057-062-160500- /O.EXT.KBGM.WI.Y.0006.000000T0000Z-060316T0500Z/ OTSEGO-DELAWARE-SULLIVAN- 604 PM EST WED MAR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BLOW FROM THE WEST BETWEEN 25 AND 35 MPH...WITH OCCASIONAL GUSTS TO 50 MPH DURING THE EVENING HOURS. THE WINDS WILL SUBSIDE BETWEEN 9 PM AND MIDNIGHT. GUSTS OF THIS MAGNITUDE MAY CAUSE MINOR DAMAGE TO TREES AND BRING DOWN LARGE TREE LIMBS. THERE COULD ALSO BE SPORADIC POWER OUTAGES DUE TO THE HIGH WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL EXCEED 30 MPH AT TIMES WITH GUSTS OVER 45 MPH EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING THROUGH THE CATSKILLS. PEOPLE SHOULD SECURE LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS. $$ NICOSIA
000 WWUS71 KBGM 160336 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1036 PM EST WED MAR 15 2006 NYZ046-057-062-160445- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-060316T0500Z/ OTSEGO-DELAWARE-SULLIVAN- 1036 PM EST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. THE WINDS OVER THE WESTERN CATSKILLS WILL CONTINUE TO DIMINISH OVERNIGHT. WINDS WILL AVERAGE 15 T0 25 MPH WITH A FEW GUSTS TO 35 OR 40 MPH AT TIMES. SINCE THE WIND IS NOT EXPECTED TO EXCEED 30 MPH OR GUST ABOVE 45 MPH...EXCEPT OVER THE HIGHEST MOUNTAIN PEAKS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NICOSIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:40 AM EST, 21 minutes earlier.
Area forecast discussion, Mar 14, 2:40 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 AM EST TUE MAR 14 2006
.SHORT TERM (TODAY - WEDNESDAY)...
INTENSE CYCLONE WRAPPING UP OVER LOWER CANADA WHILE HIGH PRESSURE
BUILDS OVER THE SOUTHERN AND CENTRAL PLAINS. THE RESULT IS A
TIGHTENING PRESSURE GRADIENT AND INCREASING WIND FLOW. ALOFT THE JET
STREAM REMAINS VIGOROUS. RAPID ADVECTION OF COLD AIR FROM THE
NORTHWEST WILL LEAD TO STEEP LOW LEVEL LAPSE RATES, INCREASED
MIXING, AND HENCE THE POTENTIAL TO MIX STRONG WINDS TO THE SURFACE.
AS THESE COLD WINDS POUR OVER LAKE ONTARIO THERE WILL BE AN
INCREASED THREAT FOR LAKE EFFECT SNOW SHOWERS.
*** LAKE EFFECT SYNOPSIS - BUFKIT PROFILES FOR SYR/UCA SHOW FLOW
ALIGNING OVER ONEIDA COUNTY THIS AFTERNOON, AND THEN DRIFTING AS FAR
SOUTH AS NORTHERN ONONDAGA COUNTY OVERNIGHT. LAKE CAPES ARE MODEST
(100 J/KG) AND INVERSION HEIGHTS ARE ON THE LOW SIDE. ON THE PLUS
SIDE, IT APPEARS THE BANDS COULD STAY OVER THE SAME AREAS FOR
SEVERAL HOURS BEFORE SHIFTING POSITION.
CURRENTLY WE ARE RUNNING 2-4 INCH ACCUMULATIONS OVER THESE REGIONS.
DO NOT FEEL CONFIDENT ENOUGH TO ISSUE LES ADVISORY AT THIS POINT DUE
TO LOW INVERSION, MODEST CAPE, AND MOST OF ALL THE VERY STRONG
SHEAR. THE SHEAR COULD ACT TO RIP APART THE LAKE CONVECTION OR AT
LEAST STUNT ITS GROWTH. SO FOR NOW WE WILL DEFER TO THE NEXT SHIFT
TO FURTHER ASSESS LAKE SNOW POTENTIAL.
*** WIND SYNOPSIS - AN UNUSUAL SITUATION IS SETTING ITSELF UP. THE
WX PATTERN WILL REMAIN STATIC FOR NEXT 36 HOURS WITH STRONG GRADIENT
CONTINUING TO EXIST. ALSO COLD ADVECTION FROM THE BL UPWARD WILL
KEEP LAPSE RATES STEEP EVEN DURING THE OVERNIGHT HOURS. ACTUALLY
WINDS INCREASE AT THE TOP OF THE MIXED LAYER TO BETWEEN 55-60 KTS.
THEREFORE WE DO NOT ANTICIPATE THE USUAL NOCTURNAL DRAMATIC WIND
DROP-OFF WITH THIS EVENT. INSTEAD WINDS MAY GUST NEAR ADVISORY
CRITERIA FROM LATE MORNING TODAY THROUGH WEDNESDAY EVENING.
WILL ISSUE WIND ADVISORY THROUGH WEDNESDAY, WITH THE MAIN FOCUS
BEING ON THE LONGEVITY OF THIS EVENT. THE LONGEVITY ALONE MAY CAUSE
THE MOST PROBLEMS ACROSS THE FA. 36 HOURS OF SUSTAINED FORCE IS
BOUND TO WEAKEN SOME TREE ROOT SYSTEMS.
WE ARE RETURNING TO A LATE WINTER TEMP REGIEM FOR NEXT SEVERAL DAYS.
MAX TEMPS ARE ANTICIPATED EARLY THIS MORNING, WITH TEMPS FALLING
DRAMATICALLY LATE IN THE DAY ONCE THE SUN ANGLE LOWERS. DJP
&&
.AVIATION (14/06Z - 15/06Z)...
-SHRA WILL END BEFORE DAYBREAK...AND CONDS EXPECTED TO IMPROVE TO
VFR BY THAT TIME AS WELL. WSW WINDS BEGIN TO INCREASE...REACHING
20G30KT BY LATE MORNING...WITH SOME OCCNL HIGHER GUSTS
POSSIBLE....ESPECIALLY AT KSYR...WHERE WIND DIR IS MOST FAVORABLE
FOR STRONG GUSTS. LOW-MID LVL CAA WILL CONTINUE INTO THE
EVENING...MAINTING MIXED LYR...SO WINDS EXPECTED TO CONTINUE INTO
TONIGHT. FLOW WILL SHIFT SLIGHTLY N OF W TONIGHT...WITH SOME LK
EFFECT -SHSN POSSIBLE AT KUCA/KSYR TOWARD THE END OF THE TAF
PERIOD. -CEMPA
&&
.HYDROLOGY...THE HEAVY CONVECTIVE RAINS ON MONDAY DID PRODUCE 1-1.5
RAINFALL IN THE CHENANGO AND OTSELIC RIVER BASINS...AND THESE RIVERS
SHOWED SOME FAST RISES MONDAY EVE...BUT ARE NOW BEGINNING TO SLOW.
BOTH RVRS ARE EXPECTED TO CREST JUST BELOW FLOOD STAGE WITHIN A FEW
HOURS OF SUNRISE. -CEMPA
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLOOD WATCH...ONEIDA COUNTY...TONIGHT AND TUESDAY.
WIND ADVISORY...ALL COUNTIES THROUGH WEDNESDAY
.PA...WIND ADVISORY...ALL COUNTIES THROUGH WEDNESDAYHazardous weather outlook, Mar 14, 2:45 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 245 AM EST TUE MAR 14 2006 NYZ009-018-036-037-150745- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 245 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH LATE WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR THE REGION. LAKE EFFECT SNOW WILL FORM THIS AFTERNOON OVER ONEIDA COUNTY, AND MOVE INTO NORTHERN ONONDAGA COUNTY OVERNIGHT. NEAR ADVISORY SNOW AMOUNTS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD SIGNIFICANT WIND GUSTS AND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-150745- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 245 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH LATE WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD SIGNIFICANT WIND GUSTS AND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 13, 10:57 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1057 PM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MCGRAW 42.59N 76.10W
03/13/2006 CORTLAND NY LAW ENFORCEMENT
ROAD WASHOUTS ALSO IN HOMER AND CORTLAND
0708 PM TSTM WND DMG WEST BURLINGTON 41.77N 76.67W
03/13/2006 BRADFORD PA LAW ENFORCEMENT
TREES DOWN ALSO IN TOWANDA BOROUGH
&&
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:03 PM EST | Flash Flood Warning | BGM | Cortland | 3 hr |
| Mar 13, 7:18 PM EST | Flash Flood Warning | BGM | Chenango | 3 hr |
| Mar 14, 2:31 PM EST | Lake Effect Snow Warning | BGM | Madison, Oneida, Onondaga | 36 hr |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.